What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 12, 5:52 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, May 12, 5:52 PM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
652 PM CDT Tue May 12 2020
.AVIATION [00Z]...
Light to pockets of moderate rain moving eastward across
southeastern Texas this evening. Mainly light rain or showery
weather...very low chance for a thunderstorm directly impacting
any regional terminal in the next couple of hours. Periods of MVFR
ceilings through early Wednesday morning...expected improvement to
VFR through the late morning, especially up north where slower
lifting is expected. Areawide mid to high level clouds by early
afternoon under 10-15 kt surface southeasterlies. 31
&&
.PREV DISCUSSION... /ISSUED 350 PM CDT Tue May 12 2020/
SHORT TERM [Tonight through Tomorrow]...
After today's initial round of convective activity across the
northwestern portion of the CWA, current radar imagery shows a more
extensive line of thunderstorms approaching from the west. Expect
increasing precipitation coverage across the area heading into the
early evening as this line of storms advances to the east-northeast.
Some stronger cells embedded within this line could produce strong
and potentially damaging winds as well as locally heavy rain. The
highest rainfall totals should be concentrated in and around the
Brazos Valley, where widespread totals of 1-2" with locally higher
amounts are anticipated. Increased cloud cover this evening should
inhibit radiational cooling, and as a result overnight lows
shouldn't reach much below 70 across most of the area.
Guidance continues to show the passage of another upper-level
disturbance tomorrow, which could trigger an additional period of
scattered showers and thunderstorms in the morning and afternoon
hours. Nonetheless, coverage and intensity of any developing storms
should not be as extensive as seen today. With onshore flow
prevailing through the remainder of the week, should see the warming
trend continue with highs rising up into the mid to upper 80s.
Cady
LONG TERM [Wednesday Night Through Tuesday]...
Rain chances are still looking to increase toward the end of the
week and especially into the weekend. The combination of elevated
precipitable water values, daytime heating and the sea breeze
front should be able to generate mainly daytime shower and
thunderstorm activity Thursday and Friday, and some nighttime
activity cannot totally be ruled out as possible shortwaves edge
eastward across the state. Models continue to show a mid/upper
level low that develops and eventually cuts off and/or meanders
somewhere in the TX/OK/AR/LA area. The location and strength of
this system is going to play a major role as to when and where any
heavy rainfall sets up and how much will occur, and there are
some indications that a majority of the heaviest rainfall might
end up holding off until a Sunday-Monday time period with the
higher numbers across our western counties (and further west into
the Hill Country) and the lower numbers toward the coast. We will
see how this all evolves. 42
MARINE...
The onshore flow will persist for the remainder of the week and
on through the weekend. Winds and seas could increase enough
for caution flags through the period. Increasing shower and
thunderstorm chances can be expected to move into the area over
the weekend. 42
PREV DISCUSSION... /ISSUED 1251 PM CDT Tue May 12 2020/
AVIATION [18Z TAF Issuance]...
Mostly VFR cigs at the top of the afternoon, with some terminals
beginning to report MVFR conditions as a cluster of developing
thunderstorms approaches the region from the northwest. Initial
storms should begin to impact the Brazos Valley within the next
couple of hours, moving progressively southward through the late
afternoon and early evening hours. Expect south winds around 10
to 15 knots with gusts of around 20 to 25 knots. Some brief
stronger wind gusts and locally heavy downpours could occur with
these storms, particularly this afternoon in areas north of I-10.
Lingering showers should persist overnight with MVFR cigs
developing across SE TX tomorrow morning.
Cady
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 70 86 71 88 72 / 70 30 20 40 10
Houston (IAH) 70 86 72 85 73 / 40 30 20 40 10
Galveston (GLS) 75 81 74 81 76 / 20 0 20 40 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Matagorda Bay...
Waters from Freeport to Matagorda Ship Channel TX from 20
to 60 NM...Waters from High Island to Freeport TX from 20
to 60 NM.
&&
Discussion...42
Aviation/Marine...31In the hours before
Special weather statement, May 12, 6:12 PM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
712 PM CDT Tue May 12 2020
TXZ210-226-235-130100-
Wharton TX-Colorado TX-Inland Jackson TX-
712 PM CDT Tue May 12 2020
...SPECIAL WEATHER STATEMENT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm near
Speaks, or 16 miles southeast of Hallettsville, moving east at
around 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
El Campo, Eagle Lake, Sheridan, Cordele, Altair, Nada, Morales,
Garwood and Rock Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2918 9677 2933 9656 2950 9672 2962 9634
2921 9625 2910 9677
TIME...MOT...LOC 0012Z 259DEG 16KT 2934 9669Special weather statement, May 12, 6:58 PM CST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
758 PM CDT Tue May 12 2020
TXZ226-235-130145-
Wharton TX-Inland Jackson TX-
758 PM CDT Tue May 12 2020
...SPECIAL WEATHER STATEMENT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Ganado, or 13 miles north of Edna, moving east at 15
mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
El Campo, Edna, Ganado, Cordele and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
&&
LAT...LON 2893 9673 2920 9673 2938 9633 2922 9626
2897 9630
TIME...MOT...LOC 0057Z 258DEG 14KT 2916 9657Special weather statement, May 12, 8:23 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
923 PM CDT Tue May 12 2020
TXZ226-235-130300-
Wharton TX-Inland Jackson TX-
923 PM CDT Tue May 12 2020
...SPECIAL WEATHER STATEMENT...
At 921 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm 8 miles northeast of Ganado, or 10 miles west of El
Campo, moving northeast at 5 mph.
Winds in excess of 30 mph will be possible with this storm and
locally heavy rainfall.
Locations impacted include...
El Campo, Edna, Ganado, Cordele, Louise and Danevang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
&&
LAT...LON 2885 9653 2916 9678 2937 9639 2907 9616
TIME...MOT...LOC 0221Z 238DEG 5KT 2915 9644
Special weather statement, May 12, 10:02 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1102 PM CDT Tue May 12 2020
TXZ226-235-236-335-336-130445-
Coastal Matagorda TX-Inland Matagorda TX-Wharton TX-
Coastal Jackson TX-Inland Jackson TX-
1102 PM CDT Tue May 12 2020
...SPECIAL WEATHER STATEMENT...
At 1101 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near La Ward, or 12 miles northwest of Palacios,
moving east at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Edna, Palacios, Ganado, La Ward, Lolita, Blessing, Schicke Point,
Vanderbilt, Lake Texana Dam, Louise, Midfield and Danevang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2864 9632 2868 9632 2868 9639 2866 9639
2866 9636 2864 9635 2864 9642 2867 9641
2868 9642 2872 9641 2870 9647 2864 9646
2864 9647 2871 9648 2871 9662 2910 9664
2914 9618 2886 9608 2864 9609
TIME...MOT...LOC 0401Z 268DEG 21KT 2885 9637